EconPapers    
Economics at your fingertips  
 

A Monte Carlo Method for the Simulation of First Passage Times of Diffusion Processes

Maria Teresa Giraudo (), Laura Sacerdote () and Cristina Zucca ()
Additional contact information
Maria Teresa Giraudo: Torino University
Laura Sacerdote: Torino University
Cristina Zucca: Torino University

Methodology and Computing in Applied Probability, 2001, vol. 3, issue 2, 215-231

Abstract: Abstract A reliable Monte Carlo method for the evaluation of first passage times of diffusion processes through boundaries is proposed. A nested algorithm that simulates the first passage time of a suitable tied-down process is introduced to account for undetected crossings that may occur inside each discretization interval of the stochastic differential equation associated to the diffusion. A detailed analysis of the performances of the algorithm is then carried on both via analytical proofs and by means of some numerical examples. The advantages of the new method with respect to a previously proposed numerical-simulative method for the evaluation of first passage times are discussed. Analytical results on the distribution of tied-down diffusion processes are proved in order to provide a theoretical justification of the Monte Carlo method.

Keywords: diffusion processes; tied down processes; first exit time; Monte Carlo methods (search for similar items in EconPapers)
Date: 2001
References: View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1023/A:1012261328124 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metcap:v:3:y:2001:i:2:d:10.1023_a:1012261328124

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/11009

DOI: 10.1023/A:1012261328124

Access Statistics for this article

Methodology and Computing in Applied Probability is currently edited by Joseph Glaz

More articles in Methodology and Computing in Applied Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-05-12
Handle: RePEc:spr:metcap:v:3:y:2001:i:2:d:10.1023_a:1012261328124